Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 214, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 16, 2003, 9:08 PM CDT for Okaloosa County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2003, 9:08 PM CDT (02:08 UTC)
- Expired
- Jul 16, 2003, 9:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WUUS54 KMOB 170208 SVRMOB FLC091-170245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 908 PM CDT WED JUL 16 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA * UNTIL 945 PM CDT * AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS FROM SEMINOLE TO NEAR DEERLAND... MOVING WEST...SOUTHWEST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NICEVILLE BY 920 PM CDT POSTIL BY 930 PM CDT VALPARAISO BY 935 PM CDT EGLIN AFB...LAKE LORRAINE BY 945 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY SHELTER UNTIL THE STORMS HAVE PASSED. CALL 1-800-284-9054 TO REPORT SEVERE WEATHER. LAT...LON 3042 8638 3082 8639 3072 8664 3041 8661 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:27 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 16, 3:27 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 327 PM CDT WED JUL 16 2003 .SHORT TERM...ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS HAD DEVELOPED IN TOWERING CU FIELD ACROSS THE CWA. EXPECT MAINLY AN ISOLATED COVERAGE INLAND THROUGH THE EVENING HOURS...THEN BECOMING MORE SCATTERED AFTER MIDNIGHT AS ENERGY FROM A VORTICITY MAXIMUM / SHORT WAVE DIVES SOUTH OVER NORTHERN ALABAMA AND MISSISSIPPI. A FEW ISOLATED SHOWERS AND THUNDERSTORMS ALSO FORMING ALONG WEAK SEA BREEZE EVIDENT ON VISIBLE IMAGERY AND COASTAL METARS. THIS ACTIVITY SHOULD DISSIPATE WITH DEVELOPMENT OF LAND BREEZE AFTER SUNSET. HOWEVER...STILL EXPECT SCATTERED PRECIP ACROSS OUR FAR SOUTHERN COUNTIES AND OVER MARINE WATERS LATE TONIGHT AS ENERGY DIVES FURTHER SOUTH. WILL KEEP CHANCE OF PRECIP THROUGH THE REMAINDER OF THE WORKWEEK AS SERIES OF WEAK SHORTWAVES ROTATE AROUND UPPER HIGH EXTENDING FROM THE SOUTHERN PLAINS INTO THE LOWER MISSISSIPPI RIVER VALLEY. A LIGHT NORTHERLY FLOW THROUGH THE TROPOSPHERE WILL HELP INITIATE CONVECTION ALONG A DEVELOPING SEA BREEZE EACH AFTERNOON. MAV GUIDANCE FOLLOWED THROUGH MUCH OF THE PERIOD. .EXTENDED...ECMWF REPRESENTS A INTERESTING SOLUTION OVER THE WEEKEND AS PERSISTENT H50 HIGH PRESSURE RIDGE ENTRENCHED OVER THE EASTERN 2/3RDS CONUS IS FLATTENED BY VIGOROUS SHORTWAVE DIVING SOUTHEAST THROUGH CENTRAL CANADA TOWARD THE NORTHERN GREAT LAKES. SURFACE HIGH PRESSURE OVER THE OHIO RIVER VALLEY IS FORCED EAST...MERGING WITH THE BERMUDA HIGH. THIS WILL STRENGTHEN THE RIDGE FROM THE WESTERN ATLANTIC INTO THE EASTERN GULF WITH MODERATE ONSHORE FLOW RETURNING TO THE NORTHERN GULF. H85 DEWPOINTS INCREASE TO 14-16C ACROSS THE DEEP SOUTH AHEAD OF LOW LEVEL BOUNDARY. WILL KEEP SCATTERED CHANCE DAYS 4 THROUGH 7 WITH DEEP MOISTURE...SEA BREEZE INITIATED CONVENTION AND REINFORCED H50 TROUGH OVER THE EASTERN CONUS. .MARINE...WILL MAINTAIN A TYPICAL LIGHT DIURNAL/NOCTURNAL OSCILLATING WIND FLOW THROUGH FRIDAY WITH WEAK SURFACE PRESSURE GRADIENTS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY AS SURFACE BOUNDARY APPROACHES FROM THE NORTHWEST. A LIGHT TO MODERATE ONSHORE FLOW WILL BECOME BETTER ESTABLISHED OVER THE WEEKEND AS THE HIGH PRESSURE RIDGE FROM THE WESTERN ATLANTIC TO THE EASTERN GULF IS REINFORCED BY APPROACHING SHORTWAVE TROUGH. CHANCE OF PRECIP EACH DAY WITH H50 TROUGH REMAINING OVER THE EASTERN CONUS. .FIRE...NO CONCERNS. .PRELIMINARY TEMPS / POPS... MOBILE 74 91 74 93 / 30 40 20 30 PENSACOLA 74 90 75 92 / 30 40 20 30 DESTIN 76 89 76 88 / 30 50 20 30 EVERGREEN 72 91 71 93 / 30 40 20 30 WAYNESBORO 72 94 72 93 / 30 40 20 30 CAMDEN 72 92 71 93 / 30 40 20 30 .MOB... AL...NONE. FL...NONE. MS...NONE. 22/23
Hazardous weather outlook, Jul 16, 6:30 AM CDT, 14 hours 38 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-161700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT WED JUL 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION TODAY. A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE WIND GUSTS AROUND 45 MPH. THERE WILL ALSO BE THE RISK OF FREQUENT LIGHTNING STRIKES WITH THE STORMS. ISOLATED WATERSPOUTS ARE ALSO POSSIBLE TODAY OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.
In the hours before
Special weather statement, Jul 16, 5:30 PM CDT, 3 hours 38 minutes before
MSZ079-162300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 530 PM CDT WED JUL 16 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR GEORGE COUNTY UNTIL 600 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHEAST OF BENNDALE...AND MOVING SOUTH AT 10 TO 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BENNDALE AND BASIN THROUGH 600 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...AND SMALL HAIL. ALTHOUGH STILL BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. IF IN THE PATH OF THIS STORM...SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 16, 5:59 PM CDT, 3 hours 9 minutes before
ALZ061-162330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 559 PM CDT WED JUL 16 2003 ...THUNDERSTORM ADVISORY FOR MOBILE COUNTY UNTIL 630 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTH OF WILMER...AND MOVING SOUTH AT 5 TO 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOFFET...WILMER AND BIG CREEK LAKE THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...AND SMALL HAIL. ALTHOUGH BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jul 16, 6:15 PM CDT, 2 hours 53 minutes before
FLZ001-002-162345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CDT WED JUL 16 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR ESCAMBIA COUNTY FLORIDA UNTIL 645 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS NEAR OAK GROVE AND WALNUT HILL. THESE STORMS WERE MOVING SOUTH AT 10 TO 15 MPH AND WILL AFFECT AREAS IN AND AROUND... MCDAVID...BOGIA...BAY SPRINGS...BARTH...AND MOLINO THROUGH 645 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 35 MPH...AND SMALL HAIL. ALTHOUGH BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
Special weather statement, Jul 16, 6:25 PM CDT, 2 hours 43 minutes before
MSZ079-170000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 625 PM CDT WED JUL 16 2003 ...A THUNDERSTORM ADVISORY IS IN EFFECT FOR GEORGE COUNTY UNTIL 700 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS ACROSS NORTH GEORGE COUNTY...AND MOVING SOUTH AT 5 TO 10 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND...BEXLEY... LUCEDALE...BENNDALE...EVANSTON...AND BASIN THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE STRONG WIND GUSTS TO NEAR 35 MPH...AND SMALL HAIL. ALTHOUGH BELOW SEVERE LIMITS...THESE STORMS COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
Special weather statement, Jul 16, 8:05 PM CDT, 1 hour 3 minutes before
MSZ076-170130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 805 PM CDT WED JUL 16 2003 ...THUNDERSTORM ADVISORY FOR GREENE COUNTY UNTIL 830 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES NORTHWEST OF LEAKESVILLE...MOVING SOUTHWEST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LEAKESVILLE AND VERNAL THROUGH 830 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...AND SMALL HAIL. ALTHOUGH BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
Special weather statement, Jul 16, 8:15 PM CDT, 53 minutes before
ALZ052-170145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 815 PM CDT WED JUL 16 2003 ...THUNDERSTORM ADVISORY FOR WASHINGTON COUNTY UNTIL 845 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES EAST OF FRUITDALE...MOVING SOUTH AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ESCATAWPA...VINEGAR BEND AND DEER PARK THROUGH 845 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE STRONG WIND GUSTS TO NEAR 40 MPH...AND SMALL HAIL. ALTHOUGH BELOW SEVERE LIMITS...THIS STORM COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY...AND PERIODS OF HEAVY RAIN COULD RESULT IN BRIEF PONDING OF WATER AROUND LOW LYING...FLOOD PRONE AREAS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:20 PM CDT | Severe Thunderstorm Warning | MOB | Santa Rosa | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.